Alert archive / Kansas / Special Weather Statements in 2014
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jun 28, 2014, 2:14 AM CDT for 4 counties in Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2014, 2:14 AM CDT (07:14 UTC)
- Expired
- Jun 28, 2014, 2:45 AM CDT
- In force
- 31 min
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 141 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2653 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
243
WWUS83 KICT 280714
SPSICT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
214 AM CDT SAT JUN 28 2014
KSZ032-033-047>050-280745-
BARTON-ELLSWORTH-LINCOLN-RICE-RUSSELL-SALINE-
214 AM CDT SAT JUN 28 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
BARTON COUNTY IN CENTRAL KANSAS...
ELLSWORTH COUNTY IN CENTRAL KANSAS...
LINCOLN COUNTY IN CENTRAL KANSAS...
WESTERN RICE COUNTY IN CENTRAL KANSAS...
RUSSELL COUNTY IN CENTRAL KANSAS...
WESTERN SALINE COUNTY IN CENTRAL KANSAS...
* UNTIL 245 AM CDT
* AT 212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF DELPHOS...TO ELLSWORTH...TO 8 MILES SOUTH OF GREAT
BEND...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
BUSHTON...LORRAINE...ELLINWOOD...KANOPOLIS STATE PARK...
BROOKVILLE...GENESEO...CHASE...RAYMOND...GLENDALE...FREDERICK AND
SILICA.
PEA SIZE HAIL AND WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE
STORMS...ALONG WITH LOCALLY HEAVY RAINFALL.
LOCALLY HEAVY RAINFALL IS LIKELY. LISTEN FOR LATER STATEMENTS OR
POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND
FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3922 9794 3896 9792 3896 9757 3871 9776
3861 9789 3861 9792 3858 9792 3817 9845
3817 9848 3825 9848 3827 9903 3877 9905
3914 9864 3913 9850 3922 9849
TIME...MOT...LOC 0713Z 271DEG 33KT 3919 9777 3868 9818
3825 9874
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jun 27, 11:39 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 27, 11:39 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1139 PM CDT FRI JUN 27 2014 ...UPDATED FOR 06Z AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 342 PM CDT FRI JUN 27 2014 WIDELY SCATTERED SHOWERS & A FEW THUNDERSTORMS HAVE DEVELOPED ALONG A WEAK BUT NONE-THE-LESS DISCERNIBLE 850-MB THETA-E ADVECTION AXIS EXTENDING FAIRLY CLOSE TO ALONG THE KANSAS TURNPIKE. A BROAD MID TO UPPER DECK TROF THAT IS DIGGING OVER THE SOUTHWESTERN PLAINS THIS AFTERNOON IS 'SPARKING' NUMEROUS THUNDERSTORMS FROM EASTERN CO TO THE OK PANHANDLE. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 342 PM CDT FRI JUN 27 2014 HEADLINES: THUNDERSTORMS TO GREATLY INCREASE TONIGHT WITH NUMEROUS THUNDERSTORMS IMPACTING THE NEIGHBORHOOD SAT & SAT NIGHT. THE THUNDERSTORMS POSE A TRIPLE THREAT WITH LARGE HAIL (PERHAPS GOLFBALL-SIZED) 60-70 MPH WINDS & VERY HEAVY RAINS THAT'LL POSE A THREAT FOR FURTHER FLOODING. TONIGHT-SAT NIGHT: THE MID-UPPER DECK TROF POSITIONED OVER THE SOUTHWESTERN PLAINS SHOULD DIG FURTHER AS IT MOVES SLOWLY EAST EXTENDING FROM THE WESTERN DAKOTAS ALMOST STRAIGHT SOUTH ACROSS WESTERN KS TO THE TX PANHANDLE EARLY SAT MORNING. THIS WOULD PROMOTE SURFACE CYCLOGENESIS OVER THE SOUTHWEST KS/ OK PANHANDLE VICINITY OVERNIGHT WHICH WOULD STRENGTHEN LOWER-DECK WARM MOIST ADVECTION FROM WESTERN OK TO ACROSS THE KICT NEIGHBORHOOD. WITH THE UPPER-DECK WAVE DEVELOPING A NEGATIVE TILT SAT MORNING INTERACTING WITH A DEEP ULTRA-HIGH OCTANE ENVIRONMENT (SURFACE DEWPOINTS ~70F, 850 MB DEWPOINTS 18-20C & PRECIPITABLE WATERS 1.50-1.80 INCHES) VERY HEAVY RAINS ARE A CERTAINTY. THE ATMOSPHERE IS VERY UNSTABLE AS EVIDENCED BY MLCAPES OF ~3,000-4,000 J/KG. AS SUCH SEVERE THUNDERSTORMS ARE LIKELY OVER THE WESTERN PLAINS & WOULD VENTURE TOWARD CENTRAL & SOUTH-CENTRAL KS LATER TONIGHT. AREAS AT GREATEST RISK FOR SEVERE THUNDERSTORMS WOULD BE WEST OF I-135 WHERE 6KM BULK SHEAR INCREASES TO 35-40KTS. AS THE ABOVE-MENTIONED MID-UPPER TROF BEGINS TO PUSH E/NE TOWARD THE MS VALLEY THUNDERSTORMS WOULD GRADUALLY MOVE IN LIKE MANNER WITH THE GREATEST CONCENTRATION ALONG & SE OF THE TURNPIKE SAT NIGHT. A FLOOD WATCH WAS EXPLORED FOR SAT BUT CHECKED SWING AS 3-HOURLY FLASH FLOOD GUIDANCE IS GENERALLY 2.5-3.0 INCHES. SUN-MON: AS THE MID-UPPER TROF SURGES E/NE TOWARD THE GREAT LAKES DEEPENING SW TO WLY FLOW WILL SPREAD ACROSS THE REGION WHICH WOULD KEEP ANY CHANCES OF THUNDERSTORMS NORTH OF I-70 SUNDAY & SUNDAY NIGHT. THE INTERMISSION WOULD BE SHORT-LIVED FOR BY EARLY SUN MORNING...AN INTENSE CYCLONE WILL WIND UP LIKE AN ALARM CLOCK AS IT DRIFTS EAST FROM THE SASKATCHEWAN/ MANITOBA BORDER TO SOUTHERN ONTARIO. A STRONG MID-UPPER SHORT WAVE WILL SURGE SE AROUND THE SOUTHERN PERIMETER OF THE CYCLONE WITH A LEAD SHORT WAVE MOVING SE ACROSS KS. MORE THUNDERSTORMS WOULD RESULT AS A FAIRLY STRONG COLD FRONT SURGES SE ACROSS EASTERN KS MON AFTERNOON & EVENING A FEW OF WHICH MAY BE SEVERE. .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 342 PM CDT FRI JUN 27 2014 THE STRONG SOUTHERN CANADIAN CYCLONE SHOULD GET FORCED NE OVER ONTARIO AS A HIGH-AMPLITUDE RIDGE VENTURES OVER THE ROCKIES. DOWNSTREAM OF THE RIDGE A PRONOUNCED MID-UPPER TROF EXTENDING SE FROM THE CYCLONE ACROSS THE UPPER-MID MS VALLEY TO PRODUCE FROM TUE THRU PERHAPS THU. DETAILS ON THE STRENGTHEN OF THE THUNDERSTORMS WILL BE PROVIDED LATER THIS WEEKEND. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1139 PM CDT FRI JUN 27 2014 A PERIOD OF MVFR CIGS ARE EXPECTED ACROSS CENTRAL AND EASTERN KANSAS SATURDAY MORNING. OTHERWISE...ELEVATED CONVECTION WILL CONTINUE ALONG THE TURNPIKE CORRIDOR AT THE BEGINNING OF THE FORECAST VALID PERIOD...WITH A LARGER COMPLEX OF STORMS TO ROLL EAST-NORTHEAST FROM WESTERN INTO CENTRAL KANSAS DURING THE EARLY MORNING PREDAWN HOURS OF SATURDAY. FAIRLY HIGH CONFIDENCE ON STRONG CONVECTION AFFECTING THE KRSL AND KSLN TERMINALS. SOME CONVECTION MAY LINGER INTO LATER SATURDAY MORNING...MAINLY ACROSS EASTERN KANSAS. RENEWED CHANCES FOR STRONG TO SEVERE CONVECTION MAINLY ALONG/EAST OF A SALINA TO WICHITA LINE BY SATURDAY AFTERNOON. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 72 85 70 92 / 60 80 50 0 HUTCHINSON 71 84 69 93 / 70 80 30 0 NEWTON 72 82 69 91 / 70 90 50 10 ELDORADO 72 83 69 90 / 60 90 60 10 WINFIELD-KWLD 73 86 71 92 / 60 70 70 10 RUSSELL 68 86 71 94 / 90 50 10 0 GREAT BEND 69 86 70 94 / 80 50 10 0 SALINA 72 85 70 95 / 90 80 20 10 MCPHERSON 72 83 69 93 / 80 80 30 10 COFFEYVILLE 72 87 72 90 / 50 60 90 20 CHANUTE 72 86 71 90 / 50 70 90 20 IOLA 72 85 70 90 / 50 80 80 20 PARSONS-KPPF 72 86 72 90 / 50 70 90 20 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 27, 9:00 PM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 900 PM CDT FRI JUN 27 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-290200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 900 PM CDT FRI JUN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTH CENTRAL AND CENTRAL KANSAS DURING THE LATE EVENING...HOWEVER SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORM CHANCES AND COVERAGE ARE EXPECTED TO GREATLY INCREASE AFTER MIDNIGHT...ESPECIALLY ALONG AND WEST OF THE KANSAS TURNPIKE. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE...GENERALLY ALONG AND WEST OF A SALINA TO HUTCHINSON TO KINGMAN LINE. QUARTER SIZE HAIL AND DAMAGING WINDS TO 65 MPH WILL BE THE MAIN RISKS. ANY STORM WILL ALSO BE CAPABLE OF HEAVY RAINFALL AND MINOR LOW-LAND FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY...NUMEROUS THUNDERSTORMS WILL OCCUR AND MAY ONCE AGAIN BE SEVERE WITH GOLF-BALL SIZED HAIL...60 TO 70 MPH WINDS...AND VERY HEAVY RAINS. SATURDAY NIGHT...THE GREATEST RISK OF SEVERE THUNDERSTORMS WILL OCCUR OVER SOUTH-CENTRAL AND SOUTHEAST KANSAS. THUNDERSTORMS WILL RETURN MONDAY AFTERNOON AND CONTINUE THROUGH THURSDAY. SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE...ESPECIALLY MONDAY AFTERNOON AND MONDAY NIGHT WITH VERY LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAINS. DETAILS REGARDING DEGREE OF SEVERITY WILL BE PROVIDED OVER THE WEEKEND. HEAT INDICES AROUND 100 ARE POSSIBLE IN SEVERAL AREAS SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Jun 27, 11:11 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1111 PM CDT FRI JUN 27 2014 KSZ069-280435- BUTLER- 1111 PM CDT FRI JUN 27 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 1135 PM CDT * AT 1109 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ROSE HILL...OR 15 MILES SOUTHEAST OF DOWNTOWN WICHITA...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... EL DORADO...ANDOVER...AUGUSTA...TOWANDA AND BENTON. PEA TO DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND BECOMES SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3752 9716 3793 9715 3779 9676 3747 9707 TIME...MOT...LOC 0411Z 215DEG 24KT 3760 9710 KLEINSASSER
Special weather statement, Jun 28, 12:15 AM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1215 AM CDT SAT JUN 28 2014
KSZ032-280545-
RUSSELL-
1215 AM CDT SAT JUN 28 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 1245 AM CDT
* AT 1209 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
NATOMA...TO 16 MILES SOUTHWEST OF VICTORIA...MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
RUSSELL...PARADISE...GORHAM...LURAY...BUNKER HILL...WALDO...
MILBERGER AND RUSSELL AIRPORT.
WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH LOCALLY
HEAVY RAINFALL.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. ADDITIONALLY...LOCALLY HEAVY RAINFALL IS LIKELY. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3913 9904 3914 9903 3914 9855 3901 9861
3870 9881 3869 9904 3870 9905
TIME...MOT...LOC 0513Z 283DEG 27KT 3915 9900 3866 9930
KLEINSASSERSpecial weather statement, Jun 28, 12:54 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1254 AM CDT SAT JUN 28 2014
KSZ032-033-280630-
LINCOLN-RUSSELL-
1254 AM CDT SAT JUN 28 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN LINCOLN COUNTY IN CENTRAL KANSAS...
RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 130 AM CDT
* AT 1251 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LURAY TO
GALATIA...MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
BUNKER HILL...LUCAS...DORRANCE AND WILSON LAKE.
WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH LOCALLY
HEAVY RAINFALL.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. ADDITIONALLY...LOCALLY HEAVY RAINFALL IS LIKELY. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3914 9872 3914 9850 3918 9849 3913 9834
3869 9857 3870 9902
TIME...MOT...LOC 0553Z 284DEG 23KT 3911 9860 3869 9889
KLEINSASSERSpecial weather statement, Jun 28, 1:26 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
126 AM CDT SAT JUN 28 2014
KSZ032-033-047-048-280700-
BARTON-ELLSWORTH-LINCOLN-RUSSELL-
126 AM CDT SAT JUN 28 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN BARTON COUNTY IN CENTRAL KANSAS...
NORTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
LINCOLN COUNTY IN CENTRAL KANSAS...
RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 200 AM CDT
* AT 123 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
NORTHWEST OF LINCOLN...TO 8 MILES NORTHEAST OF WILSON...TO 7 MILES
EAST OF SUSANK...MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
LINCOLN...ELLSWORTH...BARNARD...BEVERLY AND ELLSWORTH AIRPORT.
PEA SIZE HAIL AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE
STORMS...ALONG WITH LOCALLY HEAVY RAINFALL.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. ADDITIONALLY...LOCALLY HEAVY RAINFALL IS LIKELY. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3921 9793 3909 9792 3885 9804 3860 9837
3862 9881 3862 9903 3870 9904 3913 9903
3913 9849 3922 9849
TIME...MOT...LOC 0624Z 274DEG 28KT 3916 9820 3889 9834
3866 9864
KLEINSASSERSpecial weather statement, Jun 28, 1:49 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
149 AM CDT SAT JUN 28 2014
KSZ032-033-047-048-280715-
BARTON-ELLSWORTH-LINCOLN-RUSSELL-
149 AM CDT SAT JUN 28 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
BARTON COUNTY IN CENTRAL KANSAS...
ELLSWORTH COUNTY IN CENTRAL KANSAS...
LINCOLN COUNTY IN CENTRAL KANSAS...
RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 215 AM CDT
* AT 144 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
BARNARD...TO 6 MILES WEST OF ELLSWORTH...TO OLMITZ...TO 9 MILES
NORTHWEST OF LARNED...MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...GREAT BEND...HOISINGTON...BEVERLY...WESTFALL...PAWNEE
ROCK...HOLYROOD...CLAFLIN...ELLSWORTH AIRPORT...GREAT BEND AIRPORT
AND KANOPOLIS.
PEA SIZE HAIL AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE
STORMS...ALONG WITH LOCALLY HEAVY RAINFALL.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. ADDITIONALLY...LOCALLY HEAVY RAINFALL IS LIKELY. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3923 9794 3876 9793 3852 9842 3852 9848
3846 9848 3826 9874 3826 9903 3913 9904
3913 9849 3922 9849
TIME...MOT...LOC 0646Z 270DEG 24KT 3919 9800 3876 9831
3856 9885 3829 9918
KLEINSASSERSpecial weather statement, Jun 28, 2:14 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
214 AM CDT SAT JUN 28 2014
KSZ032-033-047>050-280745-
BARTON-ELLSWORTH-LINCOLN-RICE-RUSSELL-SALINE-
214 AM CDT SAT JUN 28 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
BARTON COUNTY IN CENTRAL KANSAS...
ELLSWORTH COUNTY IN CENTRAL KANSAS...
LINCOLN COUNTY IN CENTRAL KANSAS...
WESTERN RICE COUNTY IN CENTRAL KANSAS...
RUSSELL COUNTY IN CENTRAL KANSAS...
WESTERN SALINE COUNTY IN CENTRAL KANSAS...
* UNTIL 245 AM CDT
* AT 212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF DELPHOS...TO ELLSWORTH...TO 8 MILES SOUTH OF GREAT
BEND...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
BUSHTON...LORRAINE...ELLINWOOD...KANOPOLIS STATE PARK...
BROOKVILLE...GENESEO...CHASE...RAYMOND...GLENDALE...FREDERICK AND
SILICA.
PEA SIZE HAIL AND WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE
STORMS...ALONG WITH LOCALLY HEAVY RAINFALL.
LOCALLY HEAVY RAINFALL IS LIKELY. LISTEN FOR LATER STATEMENTS OR
POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND
FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3922 9794 3896 9792 3896 9757 3871 9776
3861 9789 3861 9792 3858 9792 3817 9845
3817 9848 3825 9848 3827 9903 3877 9905
3914 9864 3913 9850 3922 9849
TIME...MOT...LOC 0713Z 271DEG 33KT 3919 9777 3868 9818
3825 9874
KLEINSASSERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 11:11 PM CDT | Special Weather Statement | ICT | Butler | 24 min |
| Jun 28, 12:15 AM CDT | Special Weather Statement | ICT | Russell | 30 min |
| Jun 28, 12:54 AM CDT | Special Weather Statement | ICT | Russell | 36 min |
| Jun 28, 1:26 AM CDT | Special Weather Statement | ICT | Lincoln, Russell | 34 min |
| Jun 28, 1:49 AM CDT | Special Weather Statement | ICT | Barton, Ellsworth, Lincoln, Russell | 26 min |
| Jun 28, 2:40 AM CDT | Special Weather Statement | ICT | Barton, Ellsworth, Lincoln, Rice, Saline | 35 min |
| Jun 28, 3:21 AM CDT | Special Weather Statement | ICT | Barton, Russell | 24 min |
| Jun 28, 4:30 AM CDT | Special Weather Statement | ICT | Saline | 30 min |
| Jun 28, 11:07 AM CDT | Special Weather Statement | ICT | Sumner | 23 min |
| Jun 28, 11:42 AM CDT | Special Weather Statement | ICT | Cowley | 33 min |
| Jun 28, 12:06 PM CDT | Special Weather Statement | ICT | Cowley | 24 min |
| Jun 28, 12:23 PM CDT | Special Weather Statement | ICT | Cowley | 37 min |
| Jun 28, 1:46 PM CDT | Special Weather Statement | ICT | Montgomery, Wilson, Woodson | 44 min |
| Jun 28, 2:08 PM CDT | Special Weather Statement | ICT | Allen, Labette, Neosho, Woodson | 52 min |
| Jun 28, 2:46 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Labette, Neosho | 44 min |
| Jun 28, 6:19 PM CDT | Areal Flood Warning | ICT | Cowley, Elk | 4 hr |
Nearby
Special Weather Statements in Kansas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.